MAUDE Adverse Event Report: ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC MANUAL SURG INSTR
Model Number LOBSTER CLAW
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 08/03/2022, it was reported by a sales representative via sems that (2) ar-8943-23 lobster claws are loose and do not clamp properly.This occurred on (b)(6) 2022 during a ankle fracture.The case was completed, and there was no patient effect reported.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Two unpackaged ar-8943-23 batch numbers 6671751 were received for investigation.Functional testing found that the instrument does not function as required.The ratchet is not tightening and doesn't stay closed when using the device.Pivot screw is loose in both instruments.Visual evaluation found signs of wear on both devices as the laser marks faded.The most likely cause of the reported failure is wear and tear.

Brand Name
LOBSTER CLAW
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19473365
Report Number1220246-2024-04957
Device Sequence Number6932743
Product Code LXH
UDI-Device Identifier00888867052321
UDI-Public00888867052321
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOBSTER CLAW
Device Catalogue NumberAR-8943-23
Device Lot Number6672049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown